Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 51, NWS Miami, FL

May 1, 2007Collier County, Florida

NWS Miami, FL issued this red flag warning at May 1, 2007, 3:57 AM EDT for Collier County, Florida. It took effect at May 1, 2007, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 1, 2007, 3:57 AM EDT (07:57 UTC)
In effect from
May 1, 2007, 12:00 PM EDT
Expired
May 1, 2007, 7:00 PM EDT
In force
7 hr
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Key West, FL (KEYW), launched 00:00Z, 8.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 00:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 00:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1419 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 010757
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
357 AM EDT TUE MAY 1 2007

FLZ067-071-010900-
/O.CAN.KMFL.FW.A.0030.070501T1600Z-070501T2300Z/
PALM BEACH WESTERN-WESTERN BROWARD-
357 AM EDT TUE MAY 1 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE
WEATHER WATCH. 

AN EAST FLOW TODAY WILL INJECT LOW LEVEL MOISTURE INTO THIS AREA OF
MAINLAND SOUTH FLORIDA KEEPING THE RELATIVE HUMIDITIES FROM
FALLING BELOW 35 PERCENT FOR AN EXTENDED PERIOD THIS AFTERNOON.
FOR THIS REASON THE FIRE WEATHER WATCH THAT WAS IN EFFECT FOR PALM
BEACH WESTERN AND WESTERN BROWARD HAS BEEN CANCELLED.

$$

FLZ063-066-070-012300-
/O.UPG.KMFL.FW.A.0030.070501T1600Z-070501T2300Z/
/O.NEW.KMFL.FW.W.0051.070501T1600Z-070501T2300Z/
GLADES-HENDRY-EASTERN COLLIER-
357 AM EDT TUE MAY 1 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

HIGH PRESSURE OVER WESTERN ATLANTIC WILL MAINTAIN CONTROL ACROSS
THE AREA WITH MODERATE SUBSIDENCE TODAY. THIS WILL RESULT IN A
CONTINUATION OF MOSTLY DRY CONDITIONS ACROSS THE AREA. INTERIOR
SECTIONS WILL LIKELY SEE RELATIVE HUMIDITIES FALL BELOW 35
PERCENT FOR MORE THAN 4 CONSECUTIVE HOURS THIS AFTERNOON. FOR THIS
REASON...A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF
INTERIOR MAINLAND SOUTH FLORIDA FOR THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ069-012300-
/O.NEW.KMFL.FW.W.0051.070501T1600Z-070501T2300Z/
WESTERN COLLIER-
357 AM EDT TUE MAY 1 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING. 

HIGH PRESSURE OVER WESTERN ATLANTIC WILL MAINTAIN CONTROL ACROSS
THE AREA WITH MODERATE SUBSIDENCE TODAY. THIS WILL RESULT IN A
CONTINUATION OF MOSTLY DRY CONDITIONS ACROSS THE AREA. WESTERN
SECTIONS WILL LIKELY SEE RELATIVE HUMIDITIES FALL BELOW 35 PERCENT
FOR MORE THAN 4 CONSECUTIVE HOURS THIS AFTERNOON. FOR THIS
REASON...A RED FLAG WARNING HAS BEEN ISSUED FOR WESTERN SECTIONS
OF COLLIER COUNTY FOR THIS AFTERNOON AND EVENING..

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS82 KMFL 011705 RRA
RFWMFL

RED FLAG WARNING...DELAYED
NATIONAL WEATHER SERVICE MIAMI FL
105 PM EDT TUE MAY 1 2007

FLZ063-066-069-070-012300-
/O.CON.KMFL.FW.W.0051.000000T0000Z-070501T2300Z/
GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-
105 PM EDT TUE MAY 1 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING.

HIGH PRESSURE OVER WESTERN ATLANTIC WILL MAINTAIN CONTROL ACROSS
THE AREA WITH MODERATE SUBSIDENCE TODAY. THIS WILL RESULT IN A
CONTINUATION OF MOSTLY DRY CONDITIONS ACROSS THE AREA. INTERIOR
SECTIONS WILL LIKELY SEE RELATIVE HUMIDITIES FALL BELOW
35 PERCENT FOR MORE THAN 4 CONSECUTIVE HOURS THIS AFTERNOON. FOR
THIS REASON...A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF
INTERIOR MAINLAND SOUTH FLORIDA FOR THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 30, 9:47 PM EDT, 6 hours 10 minutes earlier.

Area forecast discussion, Apr 30, 9:47 PM EDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
947 PM EDT MON APR 30 2007

.UPDATE...VERY DRY SURFACE CONDITIONS CONTINUE ACROSS THE REGION
WITH THE EXCEPTION OF THE WEST COAST WHERE A STRONG SEA BREEZE SET
UP. THIS SET THE STAGE FOR LATE AFTERNOON CONVECTION ALONG THE SEA
BREEZE FRONT JUST EAST OF APF AND THEN MOVED LITTLE. THE STRENGTH
OF THE CONVECTION DID NOT LAST LONG AS VERY DRY ALOFT ALSO GOT
ENTRAINED AND CUT OFF FURTHER DEVELOPMENT. STILL, THE CONVECTION
IS LASTING WELL INTO THE EVENING JUST NOW DISSIPATING. SO WILL
UPDATE ZONES TO TAKE OUT MENTION OF EVENING POPS AND REMAINDER OF
THE NIGHT LOOKS QUIET.

&&

.PREV DISCUSSION... /ISSUED 300 PM EDT MON APR 30 2007/

DISCUSSION...
SOUTH FLORIDA REMAINS UNDER THE INFLUENCE OF WEAK NORTHWEST FLOW
ALOFT THIS AFTERNOON...WITH LIGHT EASTERLY FLOW IN THE BOUNDARY LAYER
ALLOWING FOR SEA BREEZE DEVELOPMENT ALONG THE GULF COAST.  LATEST
VISIBLE SATELLITE IMAGERY INDICATES HEALTHY CU ALONG THE WESTERN
HALF OF THE PENINSULA...AND ISOLATED SHOWERS WILL BE POSSIBLE IN
THIS REGION UNTIL DUSK.  OVERALL...A STAGNANT WEATHER PATTERN IS
ADVERTISED BY SHORT TERM MODELS THROUGH THE END OF THE WEEK...WITH
WEAK FLOW REMAINING IN PLACE ACROSS SOUTH FLORIDA.  AS SURFACE HIGH
MOVES EASTWARD INTO THE CENTRAL ATLANTIC THROUGH THE MIDDLE OF THE
WEEK...LOW-LEVEL WINDS WILL BECOME INCREASINGLY FAVORABLE FOR THE
DEVELOPMENT OF LIGHT STREAMER SHOWERS DEVELOPING OVER THE ATLANTIC
WATERS AND MOVING ONSHORE ALONG THE EAST COAST.  LOW CHANCE POPS FOR
SHOWERS WERE CONTINUED THROUGH WEDNESDAY...WITH INCREASING
INSTABILITY RESULTING IN INCREASING CHANCES FOR THUNDERSTORMS BY
WEDNESDAY AFTERNOON.

IN THE EXTENDED PORTION OF THE FORECAST...NO SIGNIFICANT CHANGES
WERE MADE...WITH MODELS CONTINUING TO INDICATE THE DEVELOPMENT OF AN
OMEGA BLOCK OVER THE EASTERN CONUS BY THE END OF THE WEEKEND...AS
DEEP UPPER TROUGHS REMAIN IN PLACE OVER THE NORTH ATLANTIC AND
CENTRAL ROCKIES.  LIGHT BOUNDARY LAYER FLOW AND SUFFICIENT
LOW-LEVEL MOISTURE WILL BE FAVORABLE FOR A CHANCE OF SEA BREEZE
INDUCED CONVECTION EVERY AFTERNOON.

AVIATION...
VFR CONDITIONS SHOULD PREVAIL FOR THE REMAINDER OF THE AFTERNOON AND
THROUGH THE OVERNIGHT HOURS WITH ONLY A FEW CLOUDS AT 3500-4500 FT
EAST TERMINALS. BROKEN CLOUDS AT 6000 FT SHOULD MOVE EAST AND
SCATTER OUT SHORTLY WITH THE WEST COAST SEA BREEZE MOVING INLAND.
SMOKE FROM FIRES IN SOUTHERN GA WAS ADVECTING SOUTHWARD BY
PREVAILING NORTHERLY FLOW AT AROUND 5000 FT HAS SINCE THINNED OUT
AND THAT FLOW HAS VEERED TO THE NORTHEAST AND SOON TO THE EAST AND
SMOKE SHOULD STAY NORTH OF THE CWA. SEA BREEZE CONVERGENCE ON THE
WEST COAST MAY RESULT IN ISOLD -SHRA EAST AND SOUTHEAST OF KAPF THIS
AFTERNOON.

MARINE...
NO CONCERNS...WITH EASTERLY WINDS 10-15 KNOTS AND SEAS 4 FEET OR
LESS THROUGH THE PERIOD.

FIRE WEATHER...
WILL MAINTAIN INHERITED FIRE WEATHER WATCH FOR TUESDAY
AFTERNOON...AS MOISTURE RETURN REMAINS QUESTIONABLE AT THIS TIME.
GRADUALLY INCREASING DEW POINTS SHOULD CONTINUE TO LIMIT THE FIRE
WEATHER THREAT THROUGH THE REMAINDER OF THE WEEK.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR FLZ063-FLZ066-FLZ067-FLZ070-FLZ071.

AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 30, 9:57 PM EDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
957 PM EDT MON APR 30 2007

FLZ063-066>075-011400-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
955 PM EDT MON APR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.